How long before improvement of T3

Hi everyone. I started self medicating on 6.25mcg T3 eight days ago. I added it to my 125 Levo that I take at bedtime. I haven't really noticed much improvement and still feel exhausted amongst other symptoms. I read that you should feel the effects immediately and I haven't. I also started some supplements a month ago as was deficient and these don't seem to have improved me much either. I was planning to increase by another 6.25mcg after a week on the T3 but have diarrhoea in the mornings and also feel a lot hotter than usual so think I should wait. I've also had bad pains that feel like nerve pain in my hands and legs over the last few days and I'm not sure if the T3 is causing them. Any advice would be great. Thanks

8 Replies

oldestnewest
  • Vic, it can take 4-6 weeks to feel improvement on T3. If you've had diarrhoea, feeling hot and nerve pain since adding T3 I think it might be better to stop taking it for a week or two to see whether the symptoms resolve. If they do, start at 1/8 tablet 3.125mcg for a week before increasing to 6.25mcg.

  • Thanks clutter. I have been sleeping more deeply which is a nice bonus, apart from when my youngest monkey is waking me up at all hours!

  • Not short of b12 are you? That can cause pain and pins and needles... Ideally you need to be at the top end of the range not the bottom.

    6.25 mcg is a piddling amount, i cant see how that would make any kind of difference. I would have started on half a tablet, though to be honest i started myself on 1 tablet when i first got t3. I dropped my levo by 50 and took 20 of t3 i stead. ( this was about 11 years ago, before the forums were around)

    Xx g

  • Hi galathea. Thanks for your reply. I was low on b12 with a reading of 377 and started supplementing last month on 5000 a day. I don't know how long it takes to build up levels to a decent amount. Did you find that T3 worked for you? I seem to be super sensitive to anything so I think maybe my body is just adjusting.

  • is it straight T3 or a combo of T3/T4 (NDT) the difference would be a big deal? just in case you didnt know you would have to cut your levothyroxine way down if you were on desiccated thyroid. i hope you get it figured out soon. sorry if i misread anything, im just trying to help

  • Hi arguala. Thanks for your help. It's straight T3 on top of my normal T4 (levothyroxine).

  • what about dropping your levo dose? we take T4 to convert it to T3 and if you are taking T3 wouldnt it seem you would drop the T4 along with what clutter said about your symptoms? your sypmtoms seem like ones you would get if you had too much of something not a lack of. even though the amount of T3 you are taking seems small, if you are sensitive to meds (im sensitive to meds also) it could just mean that you need less than others. ive been on NDT for only 3 weeks, and i cant even take a whole tablet a day, i only need 3/4 total per day, i know this because my body tells me so, from the lack of symptoms. hope this helps. this website is invaulable as is STTM (stop the thyroid madness). both great for answering our questions and even just to vent because unlike a lot of people in our lives we get you, we understand because we have been or are there.

  • When I started taking extra supplements to ones I've taken for ages it took me at least 6 months before I felt an improvement. That was because I was now converting my T4 into T3 better.

You may also like...